Alert archive / Minnesota / Fire Weather Watches in 2016
Fire Weather Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at Apr 13, 2016, 2:54 PM CDT for 7 counties in Minnesota. It took effect at Apr 14, 2016, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 13, 2016, 2:54 PM CDT (19:54 UTC)
- In effect from
- Apr 14, 2016, 1:00 PM CDT
- Expired
- Apr 14, 2016, 3:43 AM CDT
- In force
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, MN, Douglas County, MN, Lac qui Parle County, MN, Pope County, MN, Stevens County, MN, Swift County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 178 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
780 WWUS83 KMPX 131954 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 254 PM CDT WED APR 13 2016 ...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR PORTIONS OF WEST CENTRAL MINNESOTA... .A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF WEST CENTRAL MINNESOTA THURSDAY AFTERNOON DUE TO LOW HUMIDITY LEVELS AND STRONG WINDS. THIS WATCH INCLUDES THE COMMUNITIES OF MADISON...CANBY... MORRIS...AND ALEXANDRIA. SOUTH WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS OF 35 MPH WILL DEVELOP BY EARLY AFTERNOON. HUMIDITY LEVELS ARE EXPECTED TO DROP TO NEAR 25 PERCENT...AND COULD BE LOWER IF CURRENTLY PREDICTED MOISTURE DOES NOT ARRIVE OR HIGH TEMPERATURES ARE EVEN WARMER. MNZ041-047-048-054>056-064-140500- /O.NEW.KMPX.FW.A.0001.160414T1800Z-160415T0000Z/ DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE- 254 PM CDT WED APR 13 2016 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR LOW HUMIDITY LEVELS AND STRONG WINDS FOR FIRE WEATHER ZONES 041...047...048...054...055...056 AND 064... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 041...047...048...054... 055...056 AND 064. * WIND...SOUTH 15 TO 25 MPH WITH OCCASIONAL GUSTS OF 35 MPH. * HUMIDITY...DROPPING TO 25 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ BORGHOFF
1 follow-up statement
950 WWUS83 KMPX 140843 RFWMPX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 343 AM CDT THU APR 14 2016 ...RED FLAG WARNING DUE TO STRONG WINDS AND LOW HUMIDITIES THIS AFTERNOON FOR WEST CENTRAL MINNESOTA.... .A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA THIS AFTERNOON DUE TO LOW HUMIDITY LEVELS AND STRONG WINDS. THE WARNING IS IN EFFECT ALONG AND WEST OF A GRANITE FALLS...TO WILLMAR...TO STAPLES LINE. SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP BY EARLY AFTERNOON. HUMIDITY LEVELS ARE EXPECTED TO DROP TO BETWEEN 20 AND 25 PERCENT AS TEMPERATURES RISE INTO THE LOWER 80S. MNZ041-047-048-054>056-064-141645- /O.UPG.KMPX.FW.A.0001.160414T1800Z-160415T0000Z/ /O.NEW.KMPX.FW.W.0002.160414T1800Z-160415T0000Z/ DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE- 343 AM CDT THU APR 14 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF WEST CENTRAL AND CENTRAL MN... THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...LOCATIONS ALONG AND WEST OF A GRANITE FALLS...TO WILLMAR...TO STAPLES LINE. * WIND...SOUTH 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...DROPPING TO BETWEEN 20 AND 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MNZ042-049-057-141645- /O.NEW.KMPX.FW.W.0002.160414T1800Z-160415T0000Z/ TODD-STEARNS-KANDIYOHI- 343 AM CDT THU APR 14 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF WEST CENTRAL AND CENTRAL MN... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...LOCATIONS ALONG AND WEST OF A GRANITE FALLS...TO WILLMAR...TO STAPLES LINE. * WIND...SOUTH 20 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...DROPPING TO BETWEEN 20 AND 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Apr 13, 12:32 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 13, 12:32 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1232 PM CDT WED APR 13 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 440 AM CDT WED APR 13 2016 A WEAK SFC LOW CAN BE FOUND THIS MORNING OUT BY CANBY...WITH A FAIRLY WELL PRONOUNCED WARM FRONT EXTENDING EAST TO THE SOUTHERN TWIN CITIES METRO AND OFF TO THE SOUTH OF EAU CLAIRE IN WI. SOUTH OF THIS BOUNDARY TEMPERATURES HAVE REMAINED IN THE MID/UPPER 40S ACROSS SOUTHERN MN...WHILE CENTRAL MN IS STILL DOWN AROUND THE FREEZING MARK. OVER THE TOP OF THIS BOUNDARY...A NW FLOW SHORTWAVE OVER LAKE SUPERIOR WITH A TAIL EXTENDING SOUTHWEST TO NORTH CENTRAL IOWA WAS QUICKLY DIVING SOUTHEAST ACROSS THE AREA. A 40-50KT LLJ DEVELOPED OUT AHEAD OF THE SHORTWAVE...AND WITHIN THIS LLJ WE HAVE SEEN SCATTERED SHOWERS THROUGH THE NIGHT. HOWEVER...DEWPOINT DEPRESSIONS HAVE REMAINED UP IN THE BALL PARK OF 20 DEGREES ALONG/SOUTH OF THE WARM FRONT...WHICH MEANS MUCH OF THIS ACTIVITY HAS FAILED TO REACH THE GROUND. TODAY...UPPER RIDGE AXIS CURRENTLY ACROSS THE NRN HIGH PLAINS WILL MOVE EAST OVER MN...WITH ASSOCIATED HEIGHT RISES CLEARING SKIES OUT BY THE AFTERNOON. THE WARM FRONT WILL DRIFT NORTH A LITTLE... CLEARING THE TWIN CITIES AND EAU CLAIRE. LOOKING DOWN IN THE WARM SECTOR EARLY THIS MORNING...THERE IS A LARGE POOL OF AIR ACROSS NE NEB INTO FAR SW MN THAT HAS REMAINED IN THE 50S OVERNIGHT...AND THIS AIRMASS WILL BE DRAWN NE INTO SW/SC MN THIS AFTERNOON. TEMPERATURES HAVE BEEN OVERACHIEVING A BIT RECENTLY AND WITH SUNNY SKIES AND DRY CONDITIONS EXPECTED...DID BOOST HIGHS A FEW DEGREES SOUTH OF I- 94...CLOSE TO WHAT THE MAV GUIDANCE HAS. FOR DEWPOINTS...THEY ARE MAINLY IN THE 20S SOUTH OF THE WARM FRONT. NAM/RAP BUFKIT SOUNDINGS SHOW THE BOUNDARY LAYER MOISTURE PROFILE SEEN ON LAST NIGHTS KMPX SOUNDING CHANGING VERY LITTLE TODAY...SO UNDERCUT DEWPOINTS THROUGH THE AFTERNOON CONSIDERABLY...TRENDING DEWPOINT FORECASTS TOWARD THE RAP. THIS RESULTED AFTERNOON HUMIDITIES BOTTOMING OUT IN THE 20S SOUTH OF THE WARM FRONT. HOWEVER...AS THE UPPER WAVE PUSHES FARTHER INTO THE GREAT LAKES THIS MORNING...THE LLJ WILL WEAKEN. BESIDE SPELLING THE END OF PRECIP CHANCES UNTIL THE WEEKEND...THE WEAKENING OF THE LLJ WILL ALSO RESULT IN MIXED LAYER WINDS DECREASING AS WELL...WHICH WILL HELP KEEP WIND SPEEDS BELOW THE 20 MPH NEEDED FOR A RED FLAG WARNING. STILL WITH AFTERNOON HUMIDITIES FORECAST TO GET DOWN AROUND 25% WITH SUSTAINED SOUTH WINDS UP IN THE 15-20 MPH RANGE...WILL INCLUDE A HEADLINE IN THE FWF AND A MENTION IN THE HWO FOR THE INCREASED FIRE WEATHER THREAT IN SOUTH CENTRAL MN TODAY. TONIGHT...THE WARM FRONT WILL SHIFT INTO NRN MN...WITH PERSISTENT SOUTH WINDS REMAINING ACROSS THE AREA. THIS WILL SPELL A VERY MILD EVENING...WITH LOWS STRUGGLING TO GET BELOW 50 WHERE WE SEE HIGHS TODAY IN THE UPPER 60S/LOWER 70S...WITH LOWS TONIGHT REMAINING 10 TO ALMOST 20 DEGREES ABOVE NORMAL. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 440 AM CDT WED APR 13 2016 A DRY AND MILD PATTERN IS SETTING UP THROUGH THE REMAINDER OF THE WEEK AND POSSIBLY EVEN THROUGH THE WEEKEND. RIDGING WILL BE IN PLACE ACROSS THE UPPER MISSISSIPPI RIVER VALLEY ON THURSDAY...SETTING THE STAGE FOR TEMPERATURES IN THE 70S ACROSS MUCH OF THE AREA. FAR WESTERN MN WILL MAKE A RUN AT 80 DEGREES...WHILE WESTERN WI SHOULD REMAIN A BIT COOLER WITH TEMPERATURES BETWEEN 65-70. WITH A SURFACE HIGH OVER THE GREAT LAKES AND DEVELOPING LOW PRESSURE ACROSS THE PLAINS...THE SOUTHERLY FLOW SHOULD INCREASE AND MAKE FOR A COUPLE BREEZY DAYS THU-FRI...HOWEVER...UNLIKE MANY PREVIOUS DAYS THIS MONTH...WE WILL NOT BE DEALING WITH WIND CHILLS IN THE 20S OR 30S. THOSE SOUTHERLY WINDS WILL ADVECT A BIT OF MOISTURE IN THE AREA...BUT THE BOUNDARY LAYER WILL REMAIN DRY OVERALL AND RELATIVE HUMIDITY WILL BE LOW DURING THE AFTERNOONS. A TROUGH MOVES INLAND OVER THE PACIFIC NORTHWEST ON THURSDAY...BUT DROPS ACROSS THE SOUTHWEST CONUS AND BECOMES CUTOFF FROM THE MAIN FLOW - THE 00Z GFS AND ECMWF HAVE THAT UPPER LOW SPINNING AWAY DOWN THERE FOR THE NEXT WEEK BEFORE EVENTUALLY FILLING AND SHEARING OUT. THE NEXT POTENTIAL CHANCE FOR RAIN COMES LATE IN THE DAY ON SUNDAY WHEN A COLD FRONT PASSES THROUGH THE AREA...HOWEVER...TOTAL RAINFALL LOOKS QUITE MINOR LOCALLY - PERHAPS NOTHING AT ALL. THE BETTER MOISTURE AND LIFT REMAINS WITH THE SURFACE TROUGH OUT OVER THE CENTRAL AND SOUTHERN PLAINS. THE COLD FRONT WILL BRING TEMPERATURES BACK DOWN CLOSER TO NORMAL AFTER THE 70S THIS WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1232 PM CDT WED APR 13 2016 VFR CONDITIONS THROUGH THE PERIOD. A WEAK BOUNDARY STRETCHING FROM RWF TO JUST NORTH OF MSP TP HYR HAS SINKED SOUTH A BIT LATE THIS MORNING. THIS SHOULD LIGHTEN THE WINDS A BIT FOR THE RWF/MSP/RNH LOCATIONS THIS AFTERNOON AND BACK THEM SLIGHTLY MORE EASTERLY. WARM FRONT WILL LIFT THROUGH TONIGHT WITH GUSTY SOUTH WINDS EXPECTED MID MORNING THURSDAY ONWARD. KMSP...WINDS MAY BECOME VARIABLE THIS AFTERNOON WITH THE FRONT NEARBY...WITH SPEEDS GENERALLY 5-8 KTS. /OUTLOOK FOR KMSP/ FRI...VFR. WINDS SSE 10-20 KTS. SAT...VFR. WINDS S 10-15 KTS. SUN...MVFR CIG POSSIBLE. WINDS S BCMG NE 5 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. && SHORT TERM...MPG LONG TERM...CLF AVIATION...BORGHOFF
Hazardous weather outlook, Apr 13, 5:06 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 506 AM CDT WED APR 13 2016 MNZ082>085-091>093-141015- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- 506 AM CDT WED APR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA. .DAY ONE...TODAY AND TONIGHT BREEZY SOUTH WINDS AND LOW HUMIDITY WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS SOUTH CENTRAL MINNESOTA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY AND BREEZY CONDITIONS WILL AGAIN LEAD TO ELEVATED FIRE WEATHER DANGER ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ041>045-047>070-073>078-WIZ014>016-023>028-141015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 506 AM CDT WED APR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY AND BREEZY CONDITIONS WILL AGAIN LEAD TO ELEVATED FIRE WEATHER DANGER ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Fire Weather Watches in Minnesota, 2016Every fire weather watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.